Abelian sylow subgroups in a finite group

Gabriel Navarro, Pham Huu Tiep

Research output: Contribution to journalArticlepeer-review

23 Scopus citations


Let p ≠ 3, 5 be a prime. We prove that Sylow p-subgroups of a finite group G are abelian if and only if the class sizes of the p-elements of G are all coprime to p. This gives a solution to a problem posed by R. Brauer in 1956 (for p ≠ 3, 5).

Original languageEnglish (US)
Pages (from-to)519-526
Number of pages8
JournalJournal of Algebra
StatePublished - Jan 15 2014
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


  • Abelian Sylow subgroups
  • Primary
  • Secondary


Dive into the research topics of 'Abelian sylow subgroups in a finite group'. Together they form a unique fingerprint.

Cite this